North Carolina, 2012

Flash Flood and Hail in North Carolina, March 20, 2012

March 20, 2012 · NWS RAH · 5 events in 3 counties and zones

With a mid level ridge to the west of the area and an upper low to the east, central North Carolina was dominated by northwesterly flow aloft. As a perturbation in this northwesterly flow aloft moved across the region, it combined with a moist air mass, steep mid level lapse rates and associated instability to produce isolated to scattered convection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

With a mid level ridge to the west of the area and an upper low to the east, central North Carolina was dominated by northwesterly flow aloft. As a perturbation in this northwesterly flow aloft moved across the region, it combined with a moist air mass, steep mid level lapse rates and associated instability to produce isolated to scattered convection. A few of these storms became severe, producing quarter sized hail and some flash flooding. Also, these storms were prolific lightning producers and caused several house fires.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 20, 2:13 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Mar 20, 2:13 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT TUE MAR 20 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL DRIFT OVER EASTERN NORTH CAROLINA
THROUGH WEDNESDAY. OTHERWISE... A LARGE AREA OF HIGH PRESSURE WILL
HOLD OVER THE EASTERN UNITED STATES THROUGH THE REST OF THE
WEEK...BRINGING UNSEASONABLY WARM WEATHER TO THE REGION. A STORM
SYSTEM WILL APPROACH FROM THE WEST BY THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM TUESDAY...

THE FORECAST REMAINS DIFFICULT WITHIN THIS REGIME OF HIGH MOISTURE
AND VERY WEAK FLOW THROUGH A DEEP LAYER. THIS MORNING'S
SHOWERS/STORMS... ORIENTED ALONG A MOISTURE GRADIENT EVIDENT IN
WATER VAPOR IMAGERY AND LIKELY FORCED BY VERY SUBTLE TOUGH-TO-TRACK
PERTURBATIONS... HAS MOVED WELL TO OUR SOUTH AND DISSIPATED.
MOISTURE CONTENT REMAINS QUITE HIGH WITH PRECIPITABLE WATER VALUES
OVER 200% OF NORMAL. LOW LEVEL LAPSE RATES HAVE STEEPENED TO OVER
8.0 C/KM SO FAR WITH LATEST MLCAPE OF 500 (SOUTH) TO 1500 (NORTH)
J/KG... WHICH INCLUDES UP TO 500 J/KG OF CAPE IN THE -10C TO -30C
LAYER... SO INSTABILITY IS BECOMING SUFFICIENT TO TRIGGER STORMS...
AND INDEED SCATTERED SHOWERS/STORMS ARE DEVELOPING OVER THE NC
MOUNTAINS/FOOTHILLS. SMALL HAIL REMAINS POSSIBLE WITH ANY OF THESE
STORMS. BUT THE WEAK WIND FIELD IS LIKELY ADVERSELY IMPACTING
DEVELOPMENT WITH EFFECTIVE SHEAR BARELY REACHING 15-20 KTS... AND
LARGE SCALE FORCING FEATURES ARE WEAK OR LACKING. THE ELONGATED MID
LEVEL VORTICITY MAX STRETCHING FROM PA TO JUST OFF THE NRN NC COAST
WILL DRIFT VERY SLOWLY TO THE SOUTH-SOUTHWEST OVERNIGHT... WHICH MAY
HELP FORCE ASCENT LATE TONIGHT... AND WEAK UPPER DIVERGENCE IN THE
RIGHT ENTRANCE REGION OF A 40-50 KT JET OFF THE CAROLINA COAST
TONIGHT MAY ALSO BE JUST ENOUGH IN THIS SORT OF VOLATILE ENVIRONMENT
TO HELP TIP OFF CONVECTION OVERNIGHT. WILL KEEP ISOLATED TO
SCATTERED (IN THE NW CWA) STORMS INTO EARLY EVENING... THEN RETAIN
ISOLATED STORMS AREAWIDE OVERNIGHT. IDEALLY... WE WOULD LIKE TO BE
ABLE TO PINPOINT EXACTLY WHERE AND WHEN THESE ISOLATED STORMS (OR
STORM CLUSTERS) WILL FORM THROUGH TONIGHT... BUT THIS IS NEXT TO
IMPOSSIBLE WITHIN THIS WARM AND DEEPLY MOIST ENVIRONMENT WITH SUCH
WEAK WIND FIELDS. WITH NO INDICATION THAT THERE MIGHT BE A CHANGE IN
THE CHARACTER OF THE COLUMN ABOVE 925 MB INCLUDING CONTINUED DECENT
LAPSE RATES ALOFT AND NOCTURNAL UPPER-TROPOSPHERIC COOLING... AND
WITH LIKELY LOW LEVEL DECOUPLING OVERNIGHT WHICH COULD PROMPT WEAK
LOW LEVEL JET FORMATION THAT COULD HELP SUSTAIN CONVECTION... THE
RISK OF STORMS MAY ACTUALLY BE HIGHER OVERNIGHT THAN EARLIER IN THE
NIGHT. AREAS OF FOG ARE ONCE AGAIN FAVORED IN THIS PATTERN...
ALTHOUGH CONVECTIVE CLUSTERS OVERNIGHT WOULD GREATLY LIMIT THE
DENSITY AND EXTENT OF ANY FOG. FOLLOWING PERSISTENCE... EXPECT LOWS
IN THE UPPER 50S TO NEAR 60. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 312 PM TUESDAY...

FOR WEDNESDAY/WEDNESDAY NIGHT: MORE OF THE SAME WITH HIGH
PRECIPITABLE WATER AND WEAK STEERING. THE ELONGATED WEAK MID LEVEL
LOW TO OUR NORTHEAST WILL CONTINUE A DRIFT TOWARD THE SOUTH...
MOVING TO OVER NE NC BY LATE WEDNESDAY NIGHT. WITH RIDGING HOLDING
FROM THE EASTERN GULF UP THROUGH THE WRN CAROLINAS INTO THE EASTERN
GREAT LAKES... THE WEAK WIND FIELD WILL ACTUALLY LEAD TO VERY LITTLE
IN THE WAY OF DPVA AS THIS VORTICITY CENTER APPROACHES... FURTHER
COMPLICATING ATTEMPTS TO DETERMINE WHAT AREAS WILL SEE THE BEST
CHANCES FOR CONVECTION... AND WHEN IT MIGHT OCCUR. LOW LEVEL FLOW
FROM THE SOUTHEAST... BETWEEN THE OFFSHORE-CENTERED HIGH AND THE
LOW/FRONT WELL OUT OVER THE PLAINS... IS EXPECTED TO BECOME A BIT
STRONGER (YET STILL WEAK) WHICH MIGHT HELP DRIVE THE OFFSHORE
CONVECTION INLAND... AND ADDITIONAL STORMS ARE ALSO POSSIBLE OVER
THE HIGHER TERRAIN AS WELL IN THE AFTERNOON. WILL CONTINUE WITH
SCATTERED STORMS EVERYWHERE... WITH GREATER COVERAGE IN THE VERY
EARLY MORNING... AGAIN IN THE LATE AFTERNOON WITH AFTERNOON
DESTABILIZATION... AND VERY LATE WEDNESDAY NIGHT... FOLLOWING
PERSISTENCE AND WRF INDICATIONS OF A SLOW-MOVING CLUSTER OF
SHOWERS/STORMS OVER THE COASTAL PLAIN AFTER MIDNIGHT. AND ONCE
AGAIN... PATCHY FOG IS POSSIBLE TOWARD DAYBREAK THURSDAY. HIGHS
74-80... ON THE COOL END OF STATISTICAL GUIDANCE GIVEN THE EXPECTED
VARIABLY CLOUDY SKIES. LOWS 55-61.

FOR THURSDAY/THURSDAY NIGHT: ALREADY-ELEVATED UNCERTAINTY GROWS WITH
TIME... HOWEVER IT APPEARS THAT WE SHOULD SEE A RELATIVE DRYING
TREND AS THE MID LEVEL RIDGE SHIFTS A BIT FURTHER EASTWARD AND THE
LOW LEVEL FLOW BECOMES MORE LIGHT SOUTHERLY AND SOUTHWESTERLY... A
BIT DRIER TRAJECTORY THAN WE'VE BEEN SEEING OF LATE. THE WEAK MID
LEVEL LOW OVER ERN NC EARLY THURSDAY CONTINUES TO DRIFT TO THE
SSE... LEADING TO AN EVEN WEAKER FLOW IN THE MID LEVELS OVER CENTRAL
NC. MODELS INDICATE AN 850 MB TROUGH PASSAGE OFF THE COAST OF THE
NORTHEAST U.S. LATE THURSDAY... WHICH TURNS LOW LEVEL WINDS OVER
CENTRAL NC AROUND TO A WEST OR WNW DIRECTION... CUTTING DOWN ON LOW
LEVEL MOISTURE... WHILE MODEL PRECIP WATER FORECASTS DO SHOW A
REDUCTION FROM NW TO SE (ALTHOUGH THEY REMAIN ABOVE NORMAL). WILL
KEEP A MENTION OF SCATTERED STORMS THURSDAY AFTERNOON... ENDING
THURSDAY EVENING. HIGHS 75-80... IN LINE WITH STATISTICAL
GUIDANCE... AND LOWS ONCE AGAIN VERY WARM IN THE UPPER 50S TO NEAR
60. -GIH

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 305 PM TUESDAY...

THE OMEGA BLOCK OVER THE EASTERN TWO-THIRDS OF THE US WILL BEGIN TO
BREAK DOWN FRIDAY AS THE WEAK UPPER LOW OFF THE CAROLINA COAST GIVES
WAY AND DRIFTS SOUTHEAST AWAY FROM THE COAST.  THE DEEP UPPER LOW
OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST INTO THE
MIDWEST...CAUSING THE UPPER RIDGE TO WEAKEN AND SHIFT EAST OVER NC.
WITH THE RIDGE AXIS CLOSE TO IF NOT DIRECTLY OVERHEAD AND MODELS
SHOWING DIVERGENT LOW LEVEL FLOW...CONVECTION SHOULD BE AT A
RELATIVE MINIMUM FOR THE PERIOD.  WILL PLACE HIGHEST SLIGHT CHANCE
OVER THE WEST AS INCREASING UPPER LEVEL DIFFLUENCE AHEAD OF THE
UPPER LOW/OCCLUDED SURFACE FRONT SHOULD TRIGGER SHOWERS/STORMS IN
THE MOUNTAINS....WHICH WILL EVENTUALLY WORK EAST INTO THE WESTERN
PIEDMONT FRIDAY EVENING.  USING DRY ADIABATIC MIXING TO 850MB IN
SOUTHWESTERLY LOW LEVEL FLOW YIELDS HIGHS IN THE UPPER 70S AND LOWER
80S.

ONGOING SHOWERS AND STORMS ALONG THE OCCLUDED FRONT WILL EVENTUALLY
ACROSS THE MOUNTAINS AND INTO CENTRAL NC FRIDAY NIGHT AND SATURDAY
MORNING.  BECAUSE THE SYSTEM WILL LONG BE OCCLUDED AND THE MID LEVEL
FLOW WILL BECOME INCREASINGLY WEST-SOUTHWESTERLY...THERE IS SOME
UNCERTAINTY AS TO HOW WELL PRECIP WILL BE ABLE TO HOLD TOGETHER WITH
EASTWARD EXTENT.  WHAT CONVECTION THAT DOES MAKE IT INTO THE EAST IS
FORECAST TO MOVE TO THE COAST BY SATURDAY MORNING..WITH A DRY SLOT
THEN FORECAST TO SPREAD ACROSS THE AREA AS THE UPPER LOW DRIFTS
ACROSS THE OHIO VALLEY.  HOWEVER...THE BOUNDARY LAYER IS FORECAST TO
REMAIN FAIRLY MOIST ON SATURDAY...AND COMBINED WITH POTENTIAL FOR
STRONG HEATING (FORECAST HIGHS IN THE UPPER 70S TO AROUND
80)...STEEPENING LAPSE RATES ALOFT...AND STRENGTHENING SHEAR WITH
THE APPROACH OF THE UPPER LOW...SEVERE WEATHER MAY BE POSSIBLE
SATURDAY AFTERNOON INTO THE OVERNIGHT HOURS. THE UPPER LOW WILL THEN
MOVE OVERHEAD SUNDAY...WHICH SHOULD CONTINUE THE CHANCE OF
INSTABILITY DRIVEN SHOWERS/STORMS INTO SUNDAY.  ONCE THE UPPER LOW
MOVES EAST LATE SUNDAY OR SUNDAY NIGHT...WE SHOULD SEE A RAPID
DRYING TREND AND SLIGHT COOL DOWN BEFORE THE UPPER RIDGE BUILDS BACK
ACROSS THE SOUTHEAST NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 155 PM TUESDAY...

VFR CONDITIONS WILL HOLD THROUGH THIS EVENING... EXCEPT FOR IN AND
NEAR ISOLATED TO SCATTERED THUNDERSTORMS. THE GREATEST AREAL
COVERAGE OF THESE STORMS WILL BE AT INT/GSO/RDU FROM LATE AFTERNOON
INTO EARLY EVENING... BUT AN ISOLATED STORM COULD IMPACT ANY OF THE
CENTRAL NC TERMINAL FORECAST SITES THROUGH THE ENTIRE NIGHT.
LOCALIZED MVFR/IFR CONDITIONS LASTING 1-2 HOURS ARE POSSIBLE IN AND
NEAR ANY STORMS... ALONG WITH A RISK OF SMALL HAIL. AFTER 05Z...
AREAS THAT EXPERIENCE MOSTLY CLEAR SKIES THIS EVENING WILL SEE
DEVELOPMENT OF IFR/LIFR FOG/STRATUS... WHICH WILL LAST UNTIL 13-14Z
WHEN ANY CIGS WILL SLOWLY LIFT TO MVFR AS THEY MIX OUT TO
SCATTERED... FINALLY EVOLVING TO PREDOMINANTLY VFR CONDITIONS AFTER
16Z WEDNESDAY. SURFACE WINDS WILL STAY LIGHT/VARIABLE (ALTHOUGH
MAINLY FROM THE SE OR SOUTH) THROUGH THE PERIOD.

LOOKING BEYOND 18Z WEDNESDAY AFTERNOON... ANOTHER ROUND OF SCATTERED
STORMS ARE EXPECTED DURING THE AFTERNOON INTO EVENING... TAPERING TO
ISOLATED BUT PERSISTING OVERNIGHT... AS AN UPPER LEVEL DISTURBANCE
DRIFTS OVER EASTERN NC. IFR/LIFR CONDITIONS ARE EXPECTED LATE
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. MORE SCATTERED STORMS ARE
POSSIBLE THURSDAY... MAINLY IN THE AFTERNOON. EARLY MORNING IFR
CONDITIONS WITH FOG AND LOW STRATUS ARE POSSIBLE FRIDAY MORNING AND
SATURDAY MORNING. MORE NUMEROUS STORMS WILL ARRIVE FRIDAY NIGHT...
WITH ANOTHER ROUND SATURDAY NIGHT INTO SUNDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...SMITH
AVIATION...HARTFIELD
Hazardous weather outlook, Mar 20, 3:06 PM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT TUE MAR 20 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-211300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
406 PM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A FEW STORMS THIS AFTERNOON INTO TONIGHT COULD BECOME STRONG...
PRODUCING HAIL ONE HALF INCH IN DIAMETER. LOCALLY HEAVY DOWNPOURS
ARE LIKELY WITH ANY STORMS... WHICH MAY PRODUCE SIGNIFICANT
STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY THROUGH
SATURDAY NIGHT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT
THIS TIME.

In the hours before

Special weather statement, Mar 20, 3:04 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT TUE MAR 20 2012

NCZ010-026-202045-
FRANKLIN-WARREN-
404 PM EDT TUE MAR 20 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND FRANKLIN
COUNTIES THROUGH 445 PM EDT...

AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AFTON...OR ABOUT 7 MILES SOUTH OF WARRENTON...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CENTERVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3637 7804 3614 7805 3607 7810 3610 7834
      3629 7830 3630 7828 3633 7829 3640 7826
TIME...MOT...LOC 2003Z 010DEG 5KT 3630 7817

VINCENT
Special weather statement, Mar 20, 4:03 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT TUE MAR 20 2012

NCZ039-202200-
RANDOLPH-
503 PM EDT TUE MAR 20 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 600
PM EDT...

AT 502 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF ASHEBORO...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ASHEBORO...ULAH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3580 8003 3582 7981 3551 7971 3551 8003
TIME...MOT...LOC 2102Z 352DEG 8KT 3572 7991

VINCENT
Local storm report, Mar 20, 4:10 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             5 E LOUISBURG           36.09N  78.20W
03/20/2012  E0.25 INCH       FRANKLIN           NC   PUBLIC

            PEA SIZE HAIL REPORTED AT BULL CREEK GOLF COURSE

&&

EVENT NUMBER RAH1200107

ELLIS

The radar

The Raleigh/Durham radar (KRAX), 52 km away, was scanning. The volume nearest the first event began at 21:15 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 flash flood, 1 lightning. Local standard time, as filed.

Hail, Franklin

When
March 20, 4:14 PM EST
Where
Franklin County, 1.31 mi WNW of Justice
Measured
1 in hail
Reported by
Public
Coordinates
36.060, -78.190

Hail, Franklin

When
March 20, 4:54 PM EST to 5:00 PM EST
Where
Franklin County, 1.12 mi E of New Hope to 9.07 mi ESE of Seven Paths
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.970, -78.330

Quarter size hail was reported along a swath from 4 miles west of Bunn to 3 miles west southwest of Bunn on Bob Richards Road.

Hail, Forsyth

When
March 20, 6:34 PM EST
Where
Forsyth County, 1.49 mi SSE of Five Pts
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.010, -80.290

Quarter size hail was reported a few miles northwest of Midway at the Walmart off of Highway 150.

Flash Flood, Forsyth

When
March 20, 8:45 PM EST to 9:45 PM EST
Where
Forsyth County, 1.49 mi NNW of Wnstn Salem Sides Ar to 2.17 mi NNW of Wnstn Salem Sides Ar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.020, -80.260

Minor flooding was reported just south of the Winston Salem area. The flooding resulted in a couple of road closures, including the 4200 block of Fox Meadow Lane and Bridgeton Road near Peters Creek Parkway.

Lightning, Durham

When
March 20, 10:33 PM EST
Where
Durham County, 4.13 mi SW of Few
Property damage
$100,000
Reported by
Newspaper
Coordinates
35.892, -78.957

Lightning struck a house causing a fire and resulting in $100,000 worth of damages. The damage was confined to the attic and the roof.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370122, 370123, 370124, 370121, 370120.